Low blood pressure during chemo

22376520Today I had my third round of chemo. By this point I don’t even fret about chemo days anymore. One of the first drugs they shoot me up with is Benadryl, which knocks me out for the next few hours. The only chemo day side-effect which is somewhat troubling is my blood pressure getting low.

My blood pressure was 130/68 at the begging of this mornings appointment. As each IV bag was given to me the blood pressure would be checked. After taking the first IV R CHOP drug (I believe it was the rituximab) my blood pressure dropped. It dropped even further after the other three chemo drugs. At the end  of chemo my blood pressure was 99/52. My bottom number technically fell into low blood range since it is under 60. The nurse was concerned about this. But my blood pressure did this the last two rounds of chemo as well. I’ll just take it easy for the next couple of days for my body to recover from the chemo drugs.

In researching R CHOP blood pressure problems I’ve noticed this is a somewhat common side-effect. My advice to others on chemo is to not be overly worried about blood pressure drops as long as the nurse is continuing to monitor the decline. But just like anything if the low blood pressure continues after going home I would definitely call the doctor! The low blood pressure may not be an immediate concern, but it could turn into a very bad situation if allowed to get out of control.

2 thoughts on “Low blood pressure during chemo

  1. I remember the first time they gave me 2 Benadryl and a Tylenol before they started the chemo drugs. Whoa, the Benadryl went straight to my head and I got so dizzy I almost fell out of my chair. The next time, and every time after, I get one 25mg Benadryl tablet. I am such a kid.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.